Oklahoma, 2011Hail and Damaging Winds in Oklahoma, June 10, 2011
June 10, 2011 · NWS OUN · 12 events in 6 counties and zones
Thunderstorms developed along a front by late afternoon, and some produced strong downburst winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a front by late afternoon, and some produced strong downburst winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 10, 1:46 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT FRI JUN 10 2011
.DISCUSSION...
A COLD FRONT FROM NORTH-CENTRAL TO FAR WESTERN NORTH TEXAS...NEAR
QUANAH...WILL PROVIDE A LOW-LEVEL FOCUS FOR THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. EXACTLY WHERE
STORMS FORM IS STILL UNCLEAR...WITH DIFFERENT OPINIONS FROM
DIFFERENT MODELS...AND STILL DIFFERENT LOCATIONS SUGGESTED BY THE
SYNOPTIC SITUATION. IN ANY CASE...THE GREATEST CHANCES WILL BE
FROM SOUTHWEST AND CENTRAL OKLAHOMA NORTH TOWARD THE KANSAS BORDER.
WHATEVER STORMS FORM BY THIS EVENING WILL SHAPE THE OUTCOME OF
SHOWER/THUNDERSTORM DEVELOPMENT OVERNIGHT. IT APPEARS LIKELY THAT
A SIMILAR SITUATION TO LAST NIGHT WILL EVOLVE...WITH A GRADUAL
DECREASE IN CONVECTION AS THE NIGHT PROGRESSES...AND POSSIBLE
REGENERATION AROUND SUNRISE.
A WARM FRONT IS FORECAST TO MOVE NORTH ACROSS OKLAHOMA ON
SATURDAY...ENHANCING THE CHANCES FOR RAIN FROM ABOUT I-40 NORTH.
THIS FRONT IS THEN FORECAST TO LIFT NORTH INTO KANSAS...TAKING
MOST OF THE RAIN CHANCES WITH IT...AND RETURNING CENTRAL AND
NORTHERN OKLAHOMA TO THE HEAT OF EARLIER THIS WEEK.
FIRE WEATHER WILL BE A CONCERN ON SUNDAY AND MONDAY AFTERNOONS.
AT THIS TIME...IT APPEARS THAT WINDS SUFFICIENT FOR A RED FLAG
WARNING WILL BE EAST OF THE AREA WHERE RELATIVE HUMIDITIES WILL
BE BELOW 20 PERCENT...BUT LATER SHIFTS WILL NEED TO MONITOR THIS
CLOSELY.
THERE IS ANOTHER WEAK MID-LEVEL WAVE FORECAST TO ARRIVE ABOUT
MIDWEEK...BUT RAIN CHANCES WITH IT STILL APPEAR TO BE QUITE LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 70 93 70 96 / 40 30 10 0
HOBART OK 71 97 73 102 / 50 20 0 0
WICHITA FALLS TX 76 99 72 104 / 20 10 0 0
GAGE OK 63 91 69 101 / 20 30 20 10
PONCA CITY OK 66 85 71 97 / 30 40 30 10
DURANT OK 75 96 71 97 / 10 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
06/23
Hazardous weather outlook, Jun 10, 10:45 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI JUN 10 2011
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE BEST OPPORTUNITY FOR SEVERE STORMS IS GENERALLY ALONG AND
NORTHWEST OF LINE FROM WICHITA FALLS TO DUNCAN AND SEMINOLE.
FAR NORTHWEST OKLAHOMA MAY EXPERIENCE THUNDERSTORMS BUT THE
CHANCE OF SEVERE STORMS IS LOW.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFTOPS...AND TENDER VEGETATION FROM
LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS
AFTERNOON AND EVENING ALONG A SLOW MOVING COLD FRONT. BY LATE
AFTERNOON...THE COLD FRONT WILL BE LOCATED ALONG AN ENID TO WATONGA
AND VERNON...TEXAS LINE. THUNDERSTORMS MAY BE ISOLATED INTO THE
EARLY EVENING HOURS THEN INCREASE AS ADDITIONAL STORMS MOVE
INTO THE AREA FROM WEST TEXAS. SUPERCELLS ARE POSSIBLE...BUT VERY
WARM TEMPERATURES AND HIGH CLOUD BASES WILL QUICKLY PROMOTE OUTFLOW
DOMINATED STORMS AND STORM MERGERS. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL
NEAR THE SIZE OF GOLFBALLS. LOCALLY HEAVY DOWNPOURS ARE ALSO LIKELY.
THUNDERSTORM INTENSITY WILL GRADUALLY DECREASE DURING THE MID
TO LATE EVENING BUT THE THREAT OF WIND DAMAGE WILL REMAIN THROUGH AT
LEAST MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE COLD FRONT WILL STALL FRIDAY NIGHT...AND LIFT BACK TO NEAR OR
NORTH OF INTERSTATE 40 ON SATURDAY. MOIST UPSLOPE FLOW OF EASTERLY
SURFACE WINDS...ALONG WITH ANOTHER UPPER LEVEL DISTURBANCE...WILL
RESULT IN A GOOD CHANCE OF THUNDERSTORMS IN THE NORTHERN HALF OF
OKLAHOMA SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SEVERE WEATHER
IS POSSIBLE.
THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS A CAP BUILDS
OVER THE REGION. ADDITIONAL THUNDERSTORM EVENTS APPEAR POSSIBLE
LATER NEXT WEEK...HOWEVER...AS UPPER LEVEL RIDGING SHIFTS TOWARD THE
U.S. BORDER WITH MEXICO...ALLOWING JET STREAM DISTURBANCES TO EMERGE
FROM THE CENTRAL ROCKIES INTO THE PLAINS STATES.
OTHER HAZARDOUS WEATHER...
WITH DRY AND GUSTY SOUTHERLY WINDS EXPECTED TO INCREASE SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK...ELEVATED WILDFIRE DANGERS WILL
EXIST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.In the hours before
Special weather statement, Jun 10, 4:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT FRI JUN 10 2011
OKZ017-018-024-102310-
BLAINE OK-KINGFISHER OK-CANADIAN OK-
547 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN AND
KINGFISHER COUNTIES.
AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
GREENFIELD...MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3587 9806 3566 9806 3566 9839 3584 9840
..SPEG.
Special weather statement, Jun 10, 5:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CDT FRI JUN 10 2011
OKZ017-018-023-024-102330-
BLAINE OK-KINGFISHER OK-CANADIAN OK-CADDO OK-
611 PM CDT FRI JUN 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN
AND KINGFISHER COUNTIES.
AT 611 PM CDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM 9
MILES WEST OF OKARCHE TO 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3586 9777 3544 9836 3543 9863 3568 9844
3581 9820
..SPEG.Thunderstorm Wind, Caddo
- When
- June 10, 5:30 PM CST
- Where
- Caddo County, 7 mi WSW of Hinton
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.431, -98.475
An 18-wheeler was blown over at mile marker 95 on I-40. Two other accidents occurred as a result of the very heavy rainfall and wind. No injuries were reported.
Thunderstorm Wind, Oklahoma
- When
- June 10, 6:13 PM CST
- Where
- Oklahoma County, 2.47 mi N of (Pwa)wiley Post Apt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.565, -97.656
The wind gust was reported by KWTV-9 at Northwest Expressway and Council Road.
Thunderstorm Wind, Kay
- When
- June 10, 6:14 PM CST
- Where
- Kay County, Ponca City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.700, -97.080
Thunderstorm Wind, Kay
- When
- June 10, 6:16 PM CST
- Where
- Kay County, Ponca City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 36.700, -97.080
Hail, Greer
- When
- June 10, 7:25 PM CST
- Where
- Greer County, 6 mi SW of Mangum
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 34.819, -99.575
Hail, Greer
- When
- June 10, 7:27 PM CST
- Where
- Greer County, 6 mi WNW of Mangum
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.913, -99.598
A wind gust of 60 mph was also estimated at this location.
Thunderstorm Wind, Greer
- When
- June 10, 7:27 PM CST
- Where
- Greer County, 6 mi WNW of Mangum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.913, -99.598
Quarter-size hail also fell at this location.
Hail, Greer
- When
- June 10, 7:38 PM CST to 7:50 PM CST
- Where
- Greer County, Mangum
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -99.500
Up to quarter-size hail lasted about 12 minutes.
Hail, Greer
- When
- June 10, 7:47 PM CST
- Where
- Greer County, Willow
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.050, -99.510
Thunderstorm Wind, Washita
- When
- June 10, 8:05 PM CST
- Where
- Washita County, 10 mi W of Sentinel
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.160, -99.347
The wind gust was measured at the Retrop mesonet site.
Thunderstorm Wind, Greer
- When
- June 10, 8:10 PM CST
- Where
- Greer County, 5 mi SE of Mangum
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.829, -99.438
Thunderstorm Wind, Custer
- When
- June 10, 9:20 PM CST
- Where
- Custer County, 4 mi WSW of Weatherford
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.508, -98.766
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 10, 20111 injured · $1.5 million · 65 kt wind · 5 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298497, 298499, 298500, 298508, 298501, 298502, 298510, 298504, 298503, 298505, 298506, 298507.